|Exposure while on PEP
Aug 31, 2012
9 days after commencing PEP for low risk behaviour, semen in mouth from HIV + partner, I foolishly did the same thing. Same partner. I am on Truvada and have been diligent with meds, obviously not so with my behaviour. Should I seek extension of treatment? Apologies for my stupidity but your advice would be appreciated.
| Response from Mr. Glenn
Thanks for your question,
The short answer is yes.
In terms of taking PEP at all, that's an individual choice that a person makes after talking with health professionals and going over the level of risk. In your situation, the risk sounds very low. The mouth typically isn't a very good way for HIV to get into the body. If the mouth is compromised in anyway (e.g. flossing/brushing beforehand, oral disease) then that increases the risk. I feel compelled to repeat all this information so that you're informed as you move forward with medical treatment.
Hope this helps!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.